MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XT
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available information was investigated and the reported clip open during establishing final arm angle (efaa) was not confirmed via returned device analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.The investigation was unable to determine a cause for the reported clip open during efaa.The device is included in the correction notice issued by abbott on 06 sep 2022 for clips not being able to establish final arm angle (efaa) and/or clip opening while locked (cowl) with the mitraclip and triclip delivery system(s).The additional mitraclips referenced in b5 were filed under separate medwatch report numbers.
 
Event or Problem Description
This is filed to report the xt clip opening while establishing final arm angle.It was reported that a mitraclip procedure was performed on (b)(6) 2022 to treat degenerative mitral regurgitation (mr) grade 4.Two mitraclip xtw's (20510r307 and 20511r166) were implanted successfully, reducing mr to grade 1-2.On (b)(6) 2023, the patient returned with recurrent mr grade 3-4 due to progression of disease.There was no evidence of tissue or chordal damage and the two implanted clips were still stable on the leaflets.An additional ntw clip (20511r242) was implanted, reducing mr to grade 2-3.On (b)(6) 2023, the patient returned with an slda of xtw clip (20510r307) and worsened mr grade 4+.An ntw clip (21013r1093) was positioned in the valve.Grasping and capturing the leaflets were noted to be difficult.After multiple attempts to grasp the leaflets, the grippers became stuck.One was stuck in the upper position and the other was stuck in the down position.It was thought contact was made with a previously implanted clip causing the gripper issue.Troubleshooting was performed, but the issue persisted.The clip was removed and exchanged.A second ntw clip (21203r2024) was attempted to be placed on the valve but experienced the same issues as the first clip.Grasping and capturing the leaflets were noted to be difficult and after multiple attempts to grasp the leaflets, the grippers became stuck.They were no longer able to move up and down.One was stuck in the upper position and the other in the down position.Troubleshooting was performed, but the issue persisted.The clip was also removed and exchanged.A third clip, xt (lot: 20613r235) was then positioned on the valve and captured the leaflets successfully.However, the clip arms refused to stay locked, and would continuously reopen from closed to 40 degrees when establishing final arm angle (efaa).This clip was removed and exchanged.A xtw clip (21019r1041) was used to complete the procedure, reducing mr to grade 1-2.There was no adverse patient effects.A delay in the procedure was reported however the delay did not result in adverse patient sequelae.No additional information was provided.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16690844
Report Number2135147-2023-01496
Device Sequence Number7346901
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model NumberCDS0701-XT
Device Catalogue NumberCDS0701-XT
Device Lot Number20613R235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2024168-9/6/2022-003-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP XTW (20510R307); 1 IMPLANTED MITRACLIP XTW (20511R166); 1 IMPLANTED NTW (20511R242); STEERABLE GUIDE CATHETER
Patient Age78 YR
Patient SexMale
Patient Weight60 KG